Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 27, 2014, 11:35:38 AM

Login with username, password and session length


Members
  • Total Members: 24304
  • Latest: bramble
Stats
  • Total Posts: 650520
  • Total Topics: 49668
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Yellow Eyes  (Read 2307 times)

0 Members and 1 Guest are viewing this topic.

Offline boredincmh

  • Member
  • Posts: 4
Yellow Eyes
« on: March 08, 2012, 10:39:06 PM »
Hello, I am currently on Reyataz, Truvada, and Norvir.  I have had noticeable yellow eyes for a while now.  I understand that it is a side effect of the Norvir and I have read a few posts about it going away for some, but it doesn't seem to go away for me.  Has anyone had this issue for a long period of time and then able to dramatically reduce the color so it is not noticeable? 
...I know a lot of people seem to have opinions on this, I would love to hear from those who has been personally able to reduce this effect - if there are any.  It seems a lot of people lose the color after a few weeks but this isn't happening for me, I do eat with my meds, and drink water throughout the day.  So, at this point, it would be much appreciated to hear from anyone with actual results...

Offline Matty the Damned

  • Member
  • Posts: 12,244
  • Ninja Please
Re: Yellow Eyes
« Reply #1 on: March 08, 2012, 11:10:53 PM »
Hello, I am currently on Reyataz, Truvada, and Norvir.  I have had noticeable yellow eyes for a while now.  I understand that it is a side effect of the Norvir and I have read a few posts about it going away for some, but it doesn't seem to go away for me.  Has anyone had this issue for a long period of time and then able to dramatically reduce the color so it is not noticeable? 
...I know a lot of people seem to have opinions on this, I would love to hear from those who has been personally able to reduce this effect - if there are any.  It seems a lot of people lose the color after a few weeks but this isn't happening for me, I do eat with my meds, and drink water throughout the day.  So, at this point, it would be much appreciated to hear from anyone with actual results...

Actually it's a side effect of the Reyetaz not the Norvir.

It usually goes away within a couple of weeks. When I started Reyetaz I looked like a 6ft gay banana for about a month.

Exactly how long have you had the yellow eyes? Has your doctor been monitoring your liver function and billirubin levels?

MtD

Offline boredincmh

  • Member
  • Posts: 4
Re: Yellow Eyes
« Reply #2 on: March 08, 2012, 11:20:42 PM »
My liver is fine, it has been an issue for a couple years.  I am hoping someone with a similar issue would be able to assist...

Offline cd4lover

  • Member
  • Posts: 27
Re: Yellow Eyes
« Reply #3 on: March 09, 2012, 08:00:40 AM »
Hi...I'm on that therapy since June 2011...
I had yellow eyes too for the first week only...i didn't have yellow skin or whatever.

I guess that the secret is to drink water.
Currently i drink something between 2.0 - 3.0 L per day.
Last update: 20th February 2012

Offline mecch

  • Member
  • Posts: 12,183
  • red pill? or blue pill?
Re: Yellow Eyes
« Reply #4 on: March 09, 2012, 08:35:45 AM »
If it has been an issue for a few years, it is not going to be solved by drinking water, or maybe in any way.

Also, since it has been so for a few years, then we do wonder if your doctor has checked the liver function and billirubin levels. 

And yes it is perfectly possible to have high billirubin levels, and thus yellow eyes or skin, and yet be healthy.

Has your doctor explained why this is the ONLY or BEST combination for you?

Cosmetic concerns are valid and important part of successfully living with HIV and HIV treatment and you should discuss with your doctor possible solutions to see if they exist, or don't.  Eg. - a change in HAART.

« Last Edit: March 09, 2012, 08:39:52 AM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline boredincmh

  • Member
  • Posts: 4
Re: Yellow Eyes
« Reply #5 on: March 09, 2012, 06:13:56 PM »
Hi all,  I know there are a lot of opinions on this.

Has anyone actually had the same issue as myself and been able to overcome this? 

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Yellow Eyes
« Reply #6 on: March 09, 2012, 06:24:54 PM »
It is the atazanavir

If it's ongoing, the solution is to use a different med

- matt
"The object is to be a well patient, not a good patient"

Offline mecch

  • Member
  • Posts: 12,183
  • red pill? or blue pill?
Re: Yellow Eyes
« Reply #7 on: March 09, 2012, 08:17:50 PM »
Hi all,  I know there are a lot of opinions on this.

Has anyone actually had the same issue as myself and been able to overcome this?

People are telling you.

I had slight yellowing for a month or two. Then went away. This has been others' experience.  If its not going away now after years, then you likely need to switch, or live with it.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Yellow Eyes
« Reply #8 on: March 10, 2012, 12:19:01 PM »
While Reyataz was good for my viral load (my first combo, worked very well) I had yellow eyes on and off for a few years on this drug. In the latter time of taking it I started checking if my eyes were yellow before I went out and staying in more, and, erm, getting depressed. After switching the yellowing went and I felt normal again.

Hope this helps

- matt
"The object is to be a well patient, not a good patient"

Offline boredincmh

  • Member
  • Posts: 4
Re: Yellow Eyes
« Reply #9 on: March 11, 2012, 03:05:27 PM »
While Reyataz was good for my viral load (my first combo, worked very well) I had yellow eyes on and off for a few years on this drug. In the latter time of taking it I started checking if my eyes were yellow before I went out and staying in more, and, erm, getting depressed. After switching the yellowing went and I felt normal again.

Hope this helps

- matt


Thanks a lot matt, it wasn't seeming like anyone else was experiencing what you and I have.  I had a feeling I may need to just switch, but I've been hesitant to switch when they are working great otherwise.  Thanks again...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.